MAUDE Adverse Event Report: COVIDIEN SURGICAL ENDO GIA; STAPLE, IMPLANTABLE

COVIDIEN SURGICAL ENDO GIA; STAPLE, IMPLANTABLE
Model Number EGIA60CTAMT
Medical Device Problem Codes Misfire (2532); Firing Problem (4011)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/28/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that the reload experienced firing issues and was difficult to fire when used with a powered stapler and standard adapter.The issue was resolved by replacing the device with a new product.There was no patient involved.Medtronic's initial evaluation of the incident device found the partial fire condition with interlock engagement may occur when the firing handle has not been completely cycled.
 
Additional Manufacturer Narrative
D10 concomitant product: sigphandle, sig power sigphandle handle (serial#: unknown); unk-sigadapt, unknown signia egia adapter (serial#: unknown) additional information: g3, h3, h6 correction: a1, e3, h3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection noted that the reload was partially fired with the interlock engaged.The jaws were open.Staple pushers were visible at the cut line.The proximal end of the reload adapter was broken.It was reported that the device was difficult to fire.The reported issue was confirmed.The product analysis noted evidence that the device was not used as intended.Broken adapter may occur due to over flexure of the reload while attached to the instrument.Partial fire condition with interlock engagement may occur when the firing handle has not been completely cycled.If the instrument return knobs are retracted at any point once the firing cycle has begun, the reload will engage into safety interlock and prevent further attempts to fire by ceasing the placement of staples and tissue transection and prevent patient harm.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.The instructions included with this device provide the following guidance: failure to completely fire the reload will result in an incomplete cut or incomplete staple formation, which may result in poor hemostasis or leakage.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
ENDO GIA
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
COVIDIEN SURGICAL
60 middletown ave
north haven CT 06473
Manufacturer (Section G)
COVIDIEN SURGICAL
60 middletown ave
north haven CT 06473
Manufacturer Contact
mike bocchino
8200 coral sea st ne
mounds view, MN 55112-4391
8006464633
MDR Report Key22866447
Report Number1219930-2025-03657
Device Sequence Number18449232
Product Code GDW
UDI-Device Identifier10884523003246
UDI-Public(01)10884523003246(17)270731(10)N2H0394Y
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K111825
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberEGIA60CTAMT
Device Catalogue NumberEGIA60CTAMT
Device Lot NumberN2H0394Y
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/29/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/18/2025
Supplement Date Received by Manufacturer09/12/2025
Initial Report FDA Received Date08/21/2025
Supplement Report FDA Received Date10/02/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/12/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PLEASE SEE NOTE ON H11.
Patient SexUnknown